Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 83, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at May 2, 2008, 2:18 PM CDT for Cross County, Mississippi County, Poinsett County, Arkansas. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2008, 2:18 PM CDT (19:18 UTC)
- Expired
- May 2, 2008, 3:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Cross County, AR, Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 53 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 2:50 PM CDT | TORNADO | 4 Ne Lepanto, AR | TORNADO REPORTED NORTHEAST OF LEPANTO NEAR HIGHWAY 77. |
| May 2, 2:54 PM CDT | TORNADO | Three Way, AR | TORNADO NEAR THREE WAY MOVING NORTHEAST. |
| May 2, 2:57 PM CDT | TORNADO 2 | 1 S Three Way, AR | TORNADO INITIALLY TOUCHED DOWN JUST SOUTH OF ETOWAH...NEAR THE GARDEN POINT COMMUNITY...AND MOVED NORTHEAST TO NEAR CARROLLS CORNER. MAXIMUM ESTIMATED WINDS WERE AROUND 130 MPH WITH A MAXIMUM PATH WIDTH OF 150 YARDS. A METAL BUILDING WAS DESTROYED AND SEVERAL |
| May 2, 2:57 PM CDT | TORNADO | 6 N Dyess, AR | TORNADO NEAR ETOWAH AREA..REPORTS OF HOMES DAMAGED AND TREES/POWERLINES ON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 8:49 AM CDT | Tornado Watch | SPC | 6 hr |
| May 2, 1:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1314 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 532 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 021918
TORMEG
ARC037-093-111-022000-
/O.NEW.KMEG.TO.W.0083.080502T1918Z-080502T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
218 PM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
WEST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 300 PM CDT
* AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO 11 MILES SOUTHWEST OF
MARKED TREE...OR 10 MILES SOUTHEAST OF HARRISBURG...MOVING
NORTHEAST AT 42 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TYRONZA...LEPANTO...DYESS AND THREE WAY.
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
.THE SAFEST PLACE TO BE DURING A TORNADO IS A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3563 9009 3544 9043 3545 9049 3540 9049
3534 9060 3548 9074 3572 9040 3571 9029
3580 9028 3581 9026
TIME...MOT...LOC 1918Z 232DEG 37KT 3547 9058
$$2 follow-up statements
000
WWUS54 KMEG 021934
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CDT FRI MAY 2 2008
ARC037-021944-
/O.CAN.KMEG.TO.W.0083.000000T0000Z-080502T2000Z/
CROSS AR-
234 PM CDT FRI MAY 2 2008
...THE TORNADO WARNING FOR NORTHEASTERN CROSS COUNTY IS CANCELLED...
AT 234 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
LAT...LON 3563 9009 3544 9043 3544 9047 3547 9052
3554 9058 3571 9041 3572 9028 3580 9028
3581 9026
TIME...MOT...LOC 1934Z 233DEG 37KT 3556 9040
$$
ARC093-111-022000-
/O.CON.KMEG.TO.W.0083.000000T0000Z-080502T2000Z/
MISSISSIPPI AR-POINSETT AR-
234 PM CDT FRI MAY 2 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EASTERN
POINSETT AND WEST CENTRAL MISSISSIPPI COUNTIES...
AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MARKED TREE...
MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEPANTO...DYESS AND THREE WAY.
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
.THE SAFEST PLACE TO BE DURING A TORNADO IS A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3563 9009 3544 9043 3544 9047 3547 9052
3554 9058 3571 9041 3572 9028 3580 9028
3581 9026
TIME...MOT...LOC 1934Z 233DEG 37KT 3556 9040
$$000
WWUS54 KMEG 021941
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CDT FRI MAY 2 2008
ARC093-111-022000-
/O.CON.KMEG.TO.W.0083.000000T0000Z-080502T2000Z/
MISSISSIPPI AR-POINSETT AR-
241 PM CDT FRI MAY 2 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN POINSETT AND WEST CENTRAL MISSISSIPPI COUNTIES...
AT 241 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR LEPANTO...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DYESS
AND THREE WAY.
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
.THE SAFEST PLACE TO BE DURING A TORNADO IS A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3563 9009 3553 9036 3554 9040 3557 9044
3571 9041 3571 9029 3580 9028 3581 9026
TIME...MOT...LOC 1941Z 233DEG 39KT 3561 9031
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 2, 9:24 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 2, 9:24 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
924 AM CDT FRI MAY 2 2008
.DISCUSSION...
MOST OF THE MID SOUTH REMAINS UNDER A MODERATE RISK OF SEVERE
WEATHER THROUGH EARLY SATURDAY MORNING. ISSUED TORNADO WATCH 249
FOR CWA LOCATIONS WEST OF THE MISSISSIPPI RIVER THROUGH 3 PM CDT.
A POTENT SHORTWAVE UPPER TROUGH IS CURRENTLY ROTATING AROUND THE
BASE OF A DEEP CLOSED H5 LOW OVER THE CENTRAL PLAINS. THIS
SHORTWAVE TROUGH IS RESPONSIBLE FOR THE ORGANIZED LINE OF SEVERE
WEATEHR IN PROGRESS ACROSS CENTRAL AND SOUTHWEST AR. THIS LINE
WILL PUSH INTO NORTHEAST AR AND THE MO BOOTHEEL LATER THIS
MORNING.
VISIBLE SATELLITE IMAGERY SHOWS AN AREA OF RELATIVELY CLEAR SKIES
MOVING TOWARD THE MS DELTA. WILL HAVE TO WATCH THIS AREA FOR THE
INITIATION OF SEVERE WEATHER TOWARD MIDDAY. THE BEST FORCING MOVES
NORTH OF THE REGION BY MIDDAY AS THE ABOVE MENTIONED SHORTWAVE
LIFTS INTO MISSOURI...HOWEVER CAPE VALUES AROUND 2200 J/KG WILL
KEEP THE THREAT OF DAMAGING WINDS AND LARGE HAIL AROUND THIS
AFTERNOON.
A SECOND UPPER LEVEL SHORTWAVE WILL APPROACH THE REGION THIS
EVENING AND PUSH THE SURFACE COLD FRONT ACROSS THE MID SOUTH.
EXPECT A SQUALL LINE TO MOVE THROUGH THE REGION THIS EVENING AND
INTO THE EARLIER MORNING HOURS.
&&
.PREV DISCUSSION... /ISSUED 433 AM CDT FRI MAY 2 2008/
DISCUSSION...
A FEW LIGHT SHOWERS CONTINUE TO MOVE ACROSS THE MIDSOUTH THIS
EARLY MORNING AS AN IMPRESSIVE LINE OF STRONG TO SEVERE
THUNDERSTORMS BEGINS TO MOVE INTO WESTERN MISSOURI AND WESTERN
ARKANSAS. THIS LINE OF SEVERE THUNDERSTORMS WILL BE THE MAIN
WEATHER EVENT FOR THE MIDSOUTH OVER THE NEXT 24 HOURS.
SOME QUESTION STILL REMAINS ABOUT HOW THIS SEVERE WEATHER EVENT
WILL PLAY OUT TODAY AND TONIGHT. ONE OF THE MAIN CONCERNS IS THE
DEVELOPMENT OF DISCRETE SUPERCELLS AHEAD OF THE COLD FRONT/MAIN
SQUALL LINE. TAKING A LOOK AT AREA SOUNDINGS AND FORECAST
SOUNDINGS...A STRONG CAP CONTINUES TO BE IN PLACE. MODELS STILL
SHOW THAT 500 MB HEIGHTS NEVER REALLY FALL SIGNIFICANTLY OVER THE
AREA UNTIL THE SQUALL LINE ARRIVES. LOW STRATUS DECK WILL LIKELY
BE A PROBLEM AS FAR AS INHIBITING DAYTIME HEATING WITH CLOUDS
STICKING AROUND INTO THE AFTERNOON HOURS.
WITH ALL THAT SAID...INSTABILITY WILL STILL BE IMPRESSIVE FOR SEVERE
THUNDERSTORMS WITH THE MAIN THREATS BEING DAMAGING WINDS AND
LARGE HAIL AS WELL AS A FEW TORNADOES POSSIBLE WITH EMBEDDED
SUPERCELLS IN THE SQUALL LINE. THE MIDSOUTH WILL NEED TO BE
WATCHED CLOSELY THIS AFTERNOON FOR THE RE-DEVELOPMENT OF SEVERE
THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT. IF DAYTIME
HEATING CAN BE MAXIMIZED AND WITH IMPRESSIVE INSTABILITY AND SHEAR
PARAMETERS IN PLACE...THE TORNADO THREAT WOULD INCREASE...MAINLY
ACROSS AREAS WEST OF THE MISSISSIPPI RIVER...BUT AT THIS POINT
THIS SCENARIO STILL REMAINS SOMEWHAT UNCERTAIN.
SQUALL LINE AND COLD FRONT WILL EXIT THE AREA BY SATURDAY MORNING
LEAVING THE MIDSOUTH RAIN FREE BY THE AFTERNOON HOURS. SKIES WILL
BEGIN TO CLEAR BY SATURDAY AFTERNOON WITH TEMPERATURES IN THE LOW
TO MID 70S. HIGH PRESSURE WILL BEGIN TO SETTLE OVER THE AREA ON SUNDAY
USHERING IN MUCH COOLER AND DRIER AIR. TEMPERATURES ON SUNDAY WILL
BE WELL BELOW SEASONAL NORMALS WITH LOWS IN THE 40S AND HIGHS NEAR
70 DEGREES. HIGH PRESSURE WILL SLOWLY BEGIN TO SHIFT EAST ON MONDAY
AND MONDAY NIGHT ALLOWING SOUTHERLY FLOW TO RETURN TO THE AREA. AS
A RESULT...MOISTURE WILL INCREASE AS WELL AS THE CHANCE FOR RAIN.
MEDIUM RANGE MODELS START TO DIVERGE AT THIS POINT WITH THE GFS
RECOVERING THE MOISTURE MUCH FASTER THAN THE ECMWF. TOOK SOMEWHAT
OF A BLEND FOR THE EXTENDED AS IT SEEMS THAT THE 00Z RUN OF THE
GFS IS MUCH FASTER WITH THE NEXT SYSTEM COMPARED TO THE 12Z RUN.
AN UPPER LEVEL IMPULSE WILL MOVE JUST NORTH OF THE MIDSOUTH ON
WEDNESDAY INCREASING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. THE
NEXT COLD FRONT WILL GET HUNGUP ACROSS THE MIDSOUTH WEDNESDAY
NIGHT INTO THURSDAY KEEPING RAIN CHANCES IN THE FORECAST DURING
THIS TIME FRAME. HOWEVER...CONFIDENCE REMAINS LOW WITH THE
EXTENDED PORTION OF THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 59 76 50 / 80 90 10 10
MKL 77 59 73 46 / 60 90 10 10
JBR 75 55 72 47 / 90 70 10 10
TUP 79 62 77 49 / 50 90 40 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BENTON MS-COAHOMA-
DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
TUNICA-YALOBUSHA.
TN...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CROCKETT-DYER-
FAYETTE-GIBSON-HARDEMAN-HAYWOOD-LAKE-LAUDERDALE-MADISON-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
KNS/RJOHazardous weather outlook, May 2, 11:04 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1104 AM CDT FRI MAY 2 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031815- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1104 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE MIDSOUTH THROUGH 400 AM CDT SATURDAY MORNING AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THE MAIN HAZARDS WITH THESE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL ALONG WITH THE POSSIBILITY OF A FEW TORNADOES. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ALONG AND WEST OF A LINE FROM BRUCE MISSISSIPPI...TO CORINTH MISSISSIPPI...TO PARSONS TENNESSEE. AREAS EAST OF THE ABOVE MENTIONED LINE ARE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. PLEASE REFER TO ANY CURRENT SEVERE WEATHER WATCHES AND WARNINGS AS WELL AS SIGNIFICANT WEATHER ALERTS FOR THE LATEST INFORMATION. ALONG WITH THE SEVERE THUNDERSTORM THREAT...HEAVY RAINFALL OF 1 TO 2 INCHES WITH SOME LOCALLY HIGHER AMOUNTS IS EXPECTED ACROSS THE MIDSOUTH. LOCALIZED FLASH FLOODING WILL BE POSSIBLE TODAY AND TONIGHT. PLEASE REFER TO CURRENT FLASH FLOOD WARNINGS OR SMALL STREAM FLOOD ADVISORIES FOR THE LATEST INFORMATION. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL OCCUR THROUGH 900 PM CDT THIS EVENING ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTHWEST MISSISSIPPI. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH 900 PM CDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, May 2, 12:52 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1252 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
&&
JKTLocal storm report, May 2, 12:56 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1256 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
&&
JKTLocal storm report, May 2, 1:14 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
114 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
0105 PM TSTM WND DMG BROOKLAND 35.90N 90.58W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
TREE LIMBS DOWN IN BROOKLAND.
0110 PM TORNADO 4 SE PARAGOULD 36.02N 90.46W
05/02/2008 GREENE AR PUBLIC
TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
COUNTY LINE.
&&
JKTSpecial weather statement, May 2, 1:30 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 130 PM CDT FRI MAY 2 2008 MSZ012-013-021915- LAFAYETTE MS-PANOLA MS- 130 PM CDT FRI MAY 2 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 13 MILES WEST OF SPRINGDALE AT 130 PM CDT... MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE AND PANOLA COUNTIES...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT.
Local storm report, May 2, 1:55 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
155 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
0105 PM TSTM WND DMG BROOKLAND 35.90N 90.58W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
TREE LIMBS DOWN IN BROOKLAND.
0108 PM TSTM WND DMG 4 NE BROOKLAND 35.94N 90.53W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
INTERSECTION OF COUNTY ROAD 977 AND 997.
0110 PM TORNADO 4 SE PARAGOULD 36.02N 90.46W
05/02/2008 GREENE AR PUBLIC
TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
COUNTY LINE.
0151 PM FUNNEL CLOUD 1 S KENNETT 36.23N 90.05W
05/02/2008 DUNKLIN MO TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
ALONG HIGHWAY Z.
&&
JKTLocal storm report, May 2, 2:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OAK GROVE HEIGHTS 36.13N 90.52W
05/02/2008 E60.00 MPH GREENE AR PUBLIC
ESTIMATED 60 MPH WIND GUSTS IN OAK GROVE HEIGHTS.
1210 PM HAIL 3 N KENNETT 36.28N 90.05W
05/02/2008 E1.00 INCH DUNKLIN MO PUBLIC
DIME TO QUARTER SIZE HAIL NORTH OF KENNETT.
1218 PM HAIL CASH 35.80N 90.93W
05/02/2008 E0.75 INCH CRAIGHEAD AR POST OFFICE
PENNY SIZE HAIL IN CASH.
1224 PM HAIL 4 W JONESBORO 35.82N 90.76W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL AT COUNTY ROAD 151 AND STATE HIGHWAY
91. HAS BEEN OCCURRING FOR SEVERAL MINUTES.
1224 PM TSTM WND GST 4 W JONESBORO 35.82N 90.76W
05/02/2008 E60.00 MPH CRAIGHEAD AR EMERGENCY MNGR
60 MPH WIND ESTIMATED WIND GUSTS AT COUNTY ROAD 151 AND
STATE HIGHWAY 91.
1233 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E0.75 INCH CRAIGHEAD AR BROADCAST MEDIA
PENNY SIZE HAIL ON DAN AVENUE IN JONESBORO.
1237 PM HAIL JONESBORO 35.82N 90.69W
05/02/2008 E1.00 INCH CRAIGHEAD AR EMERGENCY MNGR
QUARTER SIZE HAIL ON ARKANSAS STATE UNIVERSITY CAMPUS IN
JONESBORO.
1250 PM FLASH FLOOD JONESBORO 35.82N 90.69W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
FLOODING ON WASHINGTON STREET IN JONESBORO.
1255 PM TSTM WND GST BROOKLAND 35.90N 90.58W
05/02/2008 E70.00 MPH CRAIGHEAD AR TRAINED SPOTTER
ESTIMATED 60 TO 70 MPH WINDS IN BROOKLAND.
0105 PM TSTM WND DMG BROOKLAND 35.90N 90.58W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
TREE LIMBS DOWN IN BROOKLAND.
0108 PM TSTM WND DMG 4 NE BROOKLAND 35.94N 90.53W
05/02/2008 CRAIGHEAD AR EMERGENCY MNGR
2 GRAIN BINS DESTROYED AND POWER LINES DOWN NEAR THE
INTERSECTION OF COUNTY ROAD 977 AND 997.
0110 PM TORNADO 4 SE PARAGOULD 36.02N 90.46W
05/02/2008 GREENE AR PUBLIC
TORNADO 4 MILES NORTH OF DIXIE NEAR GREENE/CRAIGHEAD
COUNTY LINE.
0139 PM TSTM WND DMG 2 NE SENATH 36.15N 90.14W
05/02/2008 DUNKLIN MO LAW ENFORCEMENT
BARN DESTROYED WITH CONTENTS STREWN JUST NORTH OF CARUTH.
UNKNOWN AT TIME IF TORNADO DAMAGE.
0151 PM FUNNEL CLOUD 1 S KENNETT 36.23N 90.05W
05/02/2008 DUNKLIN MO TRAINED SPOTTER
NUMEROUS REPORTS OF FUNNEL CLOUDS JUST SOUTH OF KENNETT
ALONG HIGHWAY Z.
&&
JKTThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:29 AM CDT | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 17 hr |
| May 2, 10:45 AM CDT | Flash Flood Warning | MEG | Lawrence, Randolph | 2 hr |
| May 2, 11:09 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene | 36 min |
| May 2, 12:13 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 47 min |
| May 2, 12:42 PM CDT | Flash Flood Warning | MEG | Craighead | 93 min |
| May 2, 12:54 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene | 21 min |
| May 2, 12:59 PM CDT | Flash Flood Warning | MEG | Greene | 91 min |
| May 2, 1:01 PM CDT | Tornado Warning | MEG | Craighead, Greene | 44 min |
| May 2, 1:11 PM CDT | Flash Flood Warning | MEG | Lawrence | 64 min |
| May 2, 1:49 PM CDT | Tornado Warning | MEG | Cross, St. Francis | 41 min |
| May 2, 2:25 PM CDT | Tornado Warning | MEG | Cross, Lee, St. Francis | 50 min |
| May 2, 2:54 PM CDT | Tornado Warning | MEG | Mississippi | 51 min |
| May 2, 2:56 PM CDT | Tornado Warning | MEG | Crittenden, Cross, St. Francis | 49 min |
| May 2, 2:57 PM CDT | Flash Flood Warning | MEG | Cross, St. Francis | 93 min |
| May 2, 3:03 PM CDT | Tornado Warning | MEG | Lee, Phillips, St. Francis | 57 min |
| May 2, 3:23 PM CDT | Tornado Warning | MEG | Crittenden, Cross, Mississippi | 52 min |
| May 2, 3:31 PM CDT | Flash Flood Warning | MEG | Crittenden, Mississippi | 89 min |
| May 2, 3:55 PM CDT | Tornado Warning | MEG | Mississippi | 50 min |
| May 2, 4:03 PM CDT | Tornado Warning | MEG | Crittenden, Lee | 29 min |
| May 2, 4:05 PM CDT | Tornado Warning | MEG | Mississippi | 40 min |
| May 2, 4:35 PM CDT | Tornado Warning | MEG | Mississippi | 40 min |
| May 2, 4:55 PM CDT | Flash Flood Warning | MEG | Mississippi | 95 min |
| May 2, 5:06 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 39 min |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.